Alert archive / Indiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 16, NWS Indianapolis, IN

May 13, 20094 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 13, 2009, 7:54 PM EDT for 4 counties in Indiana. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2009, 7:54 PM EDT (23:54 UTC)
Expired
May 13, 2009, 8:30 PM EDT
In force
36 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Hendricks County, IN, Johnson County, IN, Marion County, IN, Morgan County, IN

The radar

The Indianapolis radar (KIND), 20 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 8:05 PM EDTTSTM WND DMG2 W Camby, INTREES DOWNED NEAR THE INTERSECTION OF COUNTY ROADS 1050 EAST AND 700 SOUTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 586 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
586 m²/s²
0-3 km storm-relative helicity
759 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 132354
SVRIND
INC063-081-097-109-140030-
/O.NEW.KIND.SV.W.0016.090513T2354Z-090514T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
754 PM EDT WED MAY 13 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  WESTERN JOHNSON COUNTY IN CENTRAL INDIANA...
  SOUTHWESTERN MARION COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN MORGAN COUNTY IN CENTRAL INDIANA...

* UNTIL 830 PM EDT

* AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CENTERTON...OR 23 MILES
  SOUTHWEST OF INDIANAPOLIS...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROOKLYN AROUND 800 PM EDT...
  MOORESVILLE AROUND 805 PM EDT...
  PLAINFIELD AROUND 810 PM EDT...
  WAVERLY AROUND 815 PM EDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 62 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3941 8647 3972 8644 3972 8612 3941 8614
TIME...MOT...LOC 2354Z 246DEG 23KT 3952 8643

$$
SALLY
2 follow-up statements
000 
WWUS53 KIND 140018
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
818 PM EDT WED MAY 13 2009

INC063-140028-
/O.CAN.KIND.SV.W.0016.000000T0000Z-090514T0030Z/
HENDRICKS-
818 PM EDT WED MAY 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDRICKS COUNTY
IS CANCELLED...

LAT...LON 3963 8634 3972 8633 3972 8612 3941 8614
      3941 8637
TIME...MOT...LOC 0018Z 246DEG 23KT 3961 8613

$$

INC081-097-109-140030-
/O.CON.KIND.SV.W.0016.000000T0000Z-090514T0030Z/
JOHNSON-MARION-MORGAN-
818 PM EDT WED MAY 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN MORGAN...WESTERN JOHNSON AND SOUTHWESTERN MARION
COUNTIES...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HOMECROFT...OR 11
MILES SOUTH OF INDIANAPOLIS...MOVING NORTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3963 8634 3972 8633 3972 8612 3941 8614
      3941 8637
TIME...MOT...LOC 0018Z 246DEG 23KT 3961 8613

$$
SALLY
000 
WWUS53 KIND 140027
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
827 PM EDT WED MAY 13 2009

INC081-097-109-140037-
/O.EXP.KIND.SV.W.0016.000000T0000Z-090514T0030Z/
JOHNSON-MARION-MORGAN-
827 PM EDT WED MAY 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORGAN...WESTERN
JOHNSON AND SOUTHWESTERN MARION COUNTIES WILL EXPIRE AT 830 PM EDT...


LAT...LON 3963 8634 3972 8633 3972 8612 3941 8614
      3941 8637
TIME...MOT...LOC 0027Z 246DEG 23KT 3963 8606

$$

SALLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:34 PM EDT, 20 minutes earlier.

Area forecast discussion, May 13, 7:34 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
734 PM EDT WED MAY 13 2009

.AVIATION...DISCUSSION FOR THE 14/0000Z TAFS.

COMPLEX FCST FOR THIS TAF PD W/ ONE OR MORE ROUNDS OF TSRA XPCTD
ACRS ALL TERMINALS THRU FROPA EARLY TMRW MRNG /09Z KLAF...10Z
KHUF...11Z KIND-KBMG/ AREA OF TS OVR SRN IL/IN ASSOC W/ OUTFLOW
BOUNDARY AND MCV WL MOVE THROUGH ALL TERMINALS XCPT KLAF IN THE
FIRST 2-3 HOURS OF THE PD. CIGS/VSBYS WL GENERALLY REMAIN VFR. LTR
TNGT...AFT 05Z KLAF-KHUF...AND AFT 07Z KIND-KBMG...ADDITIONAL TSRA
W/ COLD FRONT WL PUSH THRU THE TERMINALS. W/ THIS SLIGHTLY MORE
ORGANIZED ACTIVITY ALONG THE BOUNDARY...MVFR CIGS APPEAR LIKELY.
BRIEF PDS OF IFR CIGS/MVFR OR LOWER VSBYS MAY BE PSBL...BUT
CONFIDENCE IS TOO LOW TO INCLUDE ATTM.

SFC WINDS ARE GUSTY AND WL REMAIN SO AT LEAST UNTIL FROPA...AS
STRONG LLVL JET PROGGED TO DEVELOP OVRNGT JUST AHEAD OF FRONT WL
CONTINUE TO SUPPORT WINDS. WEAKENING PRES GRADIENT POST FROPA WL
ALLOW WINDS TO DECREASE AFTER ABOUT 10-12Z.

.PREVIOUS DISCUSSION /ISSUED 319 PM EDT WED MAY 13 2009/

SHORT TERM...MAIN FORECAST ISSUE IN THE SHORT TERM...IS POSSIBLE
FLOODING WITH MORE HEAVY RAIN EXPECTED LATER TONIGHT. ALSO SEVERE
WEATHER MAY BE A CONCERN LATER TONIGHT.

SURFACE ANALYSIS SHOWED HIGH PRESSURE ALONG THE MID ATLANTIC COAST
AND A COLD FRONT FROM EASTERN MINNESOTA TO THE CENTRAL PLAINS. A MCC
CURRENTLY MOVING ACROSS OUR AREA. THIS HAS LEFT A OUTFLOW BOUNDARY
ACROSS OUR SOUTHERN FORECAST AREA INTO CENTRAL MISSOURI.  PRESENT
RADAR LOOPS INDICATE THE CURRENT MCC WILL BE MOVING OUT OF OUR AREA
IN ABOUT 4 HOURS AND NAM/GFS AND RUC INDICATE THERE COULD BE A LULL
IN THE PRECIP THIS EVENING.   THUNDERSTORMS ARE FIRING ACROSS
SOUTHERN MISSOURI AND THIS BEARS WATCHING. FOR THE MOMENT WILL GO
WITH MODELS FOR CENTRAL AND SE SECTIONS AND ONLY INDICATE A CHANCE
OF THUNDERSTORMS THERE THIS EVENING WITH HEAVY RAIN LATE TONIGHT.
PRECIPITABLE WATER TO OUR WEST AROUND 2 INCHES AND MODELS GIVE QPF
UP TO 3 INCHES OVERNIGHT.  OUR WEST CENTRAL HAS ALREADY HAD UP TO 2
INCHES SO FAR TODAY.  WILL ISSUE A FLOOD WATCH THROUGH TONIGHT OVER
ALL BUT OUR FAR SE.

CONVECTION WILL INCREASE OVERNIGHT AS COLD FRONT APPROACHES.  GFS MU
CAPES ARE UP TO 2000 J/KG ACROSS OUR WEST AND NW TONIGHT.  NAM
INCREASES 850 MB WINDS TO 60 KNOTS AHEAD OF COLD FRONT LATE
TONIGHT.  THUS SPC SLIGHT RISK OF SEVERE WEATHER STILL POSSIBLE
LATER TONIGHT.

COLD FRONT MOVES ACROSS OUR AREA THURSDAY MORNING AND WILL END
CHANCES OF PRECIP FROM NW BY MIDDAY.

LONG TERM...FORECAST FOCUS IN THE LONG TERM WL BE POPS FRI-SAT.

THU NT...WITH FNT STALLED NR THE OH RVR WL KEEP CHC POPS IN THE FAR
S.

FRI...FNT MEANDERS BACK N ACRS THE AREA AND INSTABILITY INCREASES.
NO GREAT FORCING MECHANISM THOUGH...JUST SOME WEAK ISENTROPIC LIFT
EARLY AND THEN ANY DIURNAL HEATING IF THE SUN CAN ACTUALLY BREAK OUT
WHICH IS NOT A GIVEN. LLJET REMAINS WELL WEST OF THE AREA AS DO GOOD
DYNAMICS. CURRENTLY NOT OVERLY EXCITED ABOUT SVR POTENTIAL BUT WL
HAVE TO WAIT AND SEE NEXT SET OF MODEL RUNS.

FRI NT-SAT NT...S/W AND COLD FNT MV THRU THE FA. DIFFERENCE IN
TIMING OF COLD FROPA WITH GFS ABOUT 6 HOURS OR SO FASTER THAN THE
NAM AND HAVING IT MOSTLY THRU BY 12Z. NAM SEEMS TO HAVE SUPPORT OF
0Z ECMWF AND GFSENS BUT GFS HAS SUPPORT OF SREF. HPC SUGGESTS LARGER
CONSENSUS AROUND NAM. WITH ALL THIS IN MIND WL LEAN TOWARD NAM AND
FCST SIMILAR TO PREVIOUS ISSUANCE WITH HIGH CHC POPS FRI NT...LIKELY
POPS SAT AND CHC SE TO SLT CHC NW SAT NT.

FOR TEMPS THUR THRU FRI NT GUIDANCE IN GOOD AGREEMENT SO USED A
MAV/MET AVERAGE.

EXTENDED...LOOKS DRY AS BROAD HIGH PRESSURE SETTLES IN OVER THE AREA
AFTER COLD FROPA SATURDAY. COOLER TEMPS /HIGHS IN THE 60S AND LOWS
IN THE 40S/ SAT NT THRU MON AS BACK SIDE OF UPR LVL TROF KEEPS
COOLER H8 TEMPS OVR THE AREA. STUCK WITH HPC GUIDANCE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY MORNING FOR INZ021-028>031-035>048-
051>055-060>062-067>069.

&&

AVIATION...NIELD
SHORT TERM...JH
LONG TERM...CP
Hazardous weather outlook, May 13, 4:40 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 PM EDT WED MAY 13 2009

INZ021-030-031-036>042-045>049-054>057-062>065-069-070-072-142045-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-
LAWRENCE-JENNINGS-
440 PM EDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
INDIANA ALONG AND WEST OF A LINE FROM MUNCIE TO SEYMOUR. THE
GREATEST THREAT OF SEVERE WEATHER WILL BE IN WEST CENTRAL INDIANA
IN THE WABASH VALLEY.

THIS EVENING OCCASIONAL THUNDERSTORMS CAN BE EXPECTED. HEAVY RAIN
IS ANTICIPATED WITH THESE STORMS AND AREAL FLOODING IS POSSIBLE. WIDESPREAD
SEVERE STORMS ARE NOT EXPECTED UNTIL LATER...HOWEVER AN ISOLATED
SEVERE THUNDERSTORM WITH LARGE HAIL...DAMAGING WINDS...OR AN
ISOLATED TORNADO CANNOT BE RULED OUT.

AFTER MIDNIGHT...AN APPROACHING STRONG COLD FRONT WILL ALLOW FOR
THE POSSIBLE DEVELOPMENT OF ORGANIZED SEVERE WEATHER ACROSS
CENTRAL INDIANA. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY THREATS.
ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL
DIMINISH TOWARDS DAYBREAK THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL CONTINUE TO BE ONGOING THURSDAY MORNING BUT ARE
EXPECTED TO DIMINISH BEFORE NOON. SEVERE WEATHER IS NOT EXPECTED
THURSDAY MORNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY
NIGHT. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
FOR CENTRAL INDIANA ON FRIDAY. LIGHTNING IS A THREAT WITH ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT ANY FLOODING ON ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051>053-071-142045-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN-
JACKSON-
440 PM EDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
INDIANA ALONG AND WEST OF A LINE FROM MUNCIE TO SEYMOUR. THE
GREATEST THREAT OF SEVERE WEATHER WILL BE IN WEST CENTRAL INDIANA
IN THE WABASH VALLEY.

THIS EVENING OCCASIONAL THUNDERSTORMS CAN BE EXPECTED. HEAVY RAIN
IS ANTICIPATED WITH THESE STORMS AND AREAL FLOODING IS POSSIBLE. WIDESPREAD
SEVERE STORMS ARE NOT EXPECTED UNTIL LATER...HOWEVER AN ISOLATED
SEVERE THUNDERSTORM WITH LARGE HAIL...DAMAGING WINDS...OR AN
ISOLATED TORNADO CANNOT BE RULED OUT.

AFTER MIDNIGHT...AN APPROACHING STRONG COLD FRONT WILL ALLOW FOR
THE POSSIBLE DEVELOPMENT OF ORGANIZED SEVERE WEATHER ACROSS
CENTRAL INDIANA. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY THREATS.
ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL
DIMINISH TOWARDS DAYBREAK THURSDAY.

LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE
WABASH RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL CONTINUE TO BE ONGOING THURSDAY MORNING BUT ARE
EXPECTED TO DIMINISH BEFORE NOON. SEVERE WEATHER IS NOT EXPECTED
THURSDAY MORNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY
NIGHT. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
FOR CENTRAL INDIANA ON FRIDAY. LIGHTNING IS A THREAT WITH ANY
THUNDERSTORM.

LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER.
LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG SOUTHERN PORTIONS OF
BOTH THE EAST FORK WHITE AND THE WHITE RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT ANY FLOODING ON ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067-068-142045-
SULLIVAN-GREENE-KNOX-DAVIESS-
440 PM EDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
INDIANA ALONG AND WEST OF A LINE FROM MUNCIE TO SEYMOUR. THE
GREATEST THREAT OF SEVERE WEATHER WILL BE IN WEST CENTRAL INDIANA
IN THE WABASH VALLEY.

THIS EVENING OCCASIONAL THUNDERSTORMS CAN BE EXPECTED. THE MAIN
THREATS FROM THESE STORMS WILL BE HEAVY RAIN...LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. AREAL FLOODING
IS POSSIBLE.

AFTER MIDNIGHT...AN APPROACHING STRONG COLD FRONT WILL ALLOW FOR
THE POSSIBLE DEVELOPMENT OF ORGANIZED SEVERE WEATHER ACROSS
CENTRAL INDIANA. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY THREATS.
ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL
DIMINISH TOWARDS DAYBREAK THURSDAY.

LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE
WABASH RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL CONTINUE TO BE ONGOING THURSDAY MORNING BUT ARE
EXPECTED TO DIMINISH BEFORE NOON. SEVERE WEATHER IS NOT EXPECTED
THURSDAY MORNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY
NIGHT. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
FOR CENTRAL INDIANA ON FRIDAY. LIGHTNING IS A THREAT WITH ANY
THUNDERSTORM.

LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER.
LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG SOUTHERN PORTIONS OF
BOTH THE EAST FORK WHITE AND THE WHITE RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. SPOTTERS ARE ALSO ENCOURAGED TO
REPORT ANY FLOODING ON ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

In the hours before

Local storm report, May 13, 4:50 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       SHELBYVILLE             39.52N 85.78W
05/13/2009  M1.48 INCH       SHELBY             IN   ASOS

            1.48 INCHES OF RAIN SINCE MIDNIGHT EST AT KGEZ.

&&

NIELD
Local storm report, May 13, 4:51 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
451 PM EDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       TERRE HAUTE             39.47N 87.38W
05/13/2009  M1.21 INCH       VIGO               IN   ASOS

            1.21 INCHES OF RAIN SINCE MIDNIGHT EST AT KHUF.

&&

NIELD
Local storm report, May 13, 4:53 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
453 PM EDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLOOD            3 SSE UNIONVILLE        39.19N 86.39W
05/13/2009                   MONROE             IN   PUBLIC

            BRUMMETS CREEK ROAD IMPASSABLE DUE TO HIGH WATER.

&&

NIELD
Local storm report, May 13, 4:54 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
454 PM EDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLOOD            NASHVILLE               39.20N 86.24W
05/13/2009                   BROWN              IN   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED IN BROWN COUNTY.

&&

NIELD
Local storm report, May 13, 5:02 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
502 PM EDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       LAFAYETTE               40.41N 86.87W
05/13/2009  M3.07 INCH       TIPPECANOE         IN   TRAINED SPOTTER

            3.07 INCHES OF STORM TOTAL RAINFALL MEASURED NEAR 18TH
            AND KOSSUTH.

&&

NIELD
Local storm report, May 13, 7:54 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
754 PM EDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     MOORESVILLE             39.62N 86.37W
05/13/2009  M68 MPH          MORGAN             IN   TRAINED SPOTTER

            ONE OR MORE TRANSFORMERS DOWNED.

&&

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 10:24 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington7 days
May 13, 10:24 AM EDTRiver Flood WarningINDGreene, Owen6 days
May 13, 10:24 AM EDTRiver Flood WarningINDDaviess, Greene, Knox8 days
May 13, 10:24 AM EDTRiver Flood WarningINDDaviess, Greene, Knox8 days
May 13, 10:24 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike9 days
May 13, 10:24 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren8 days
May 13, 10:24 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren9 days
May 13, 10:24 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo11 days
May 13, 10:24 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo10 days
May 13, 10:24 AM EDTRiver Flood WarningINDSullivan, Vigo12 days
May 13, 10:24 AM EDTRiver Flood WarningINDClay, Greene3 days
May 13, 3:31 PM EDTFlood WatchINDBoone, Carroll, Clay, Clinton, Daviess, Delaware and 24 more15 hr
May 13, 4:52 PM EDTAreal Flood WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Monroe6 hr
May 13, 7:29 PM EDTAreal Flood WarningINDClay, Greene, Monroe, Morgan, Owen, Putnam3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.